Alert archive / Louisiana / Tornado Warnings in 2018
Tornado Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Aug 1, 2018, 6:17 AM CDT for Saint Charles Parish, Louisiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2018, 6:17 AM CDT (11:17 UTC)
- Expired
- Aug 1, 2018, 6:45 AM CDT
- In force
- 28 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1548 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.7
The text
As transmitted.
413
WFUS54 KLIX 011117
TORLIX
LAC089-011145-
/O.NEW.KLIX.TO.W.0025.180801T1117Z-180801T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
617 AM CDT WED AUG 1 2018
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Northern St. Charles Parish in southeastern Louisiana...
* Until 645 AM CDT.
* At 617 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Norco, or 8 miles northeast of Hahnville, moving
southwest at 10 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3003 9037 3006 9036 3006 9031 3005 9030
3002 9032
TIME...MOT...LOC 1117Z 023DEG 7KT 3006 9033
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$1 follow-up statement
497
WWUS54 KLIX 011143
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
643 AM CDT WED AUG 1 2018
LAC089-011152-
/O.EXP.KLIX.TO.W.0025.000000T0000Z-180801T1145Z/
St. Charles LA-
643 AM CDT WED AUG 1 2018
...THE TORNADO WARNING FOR NORTHERN ST. CHARLES PARISH WILL EXPIRE AT
645 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 3003 9037 3006 9036 3006 9031 3005 9030
3002 9032
TIME...MOT...LOC 1142Z 023DEG 7KT 3002 9035
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Aug 1, 3:20 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 1, 3:20 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
320 AM CDT Wed Aug 1 2018
.SYNOPSIS...
Aloft, the axis of a nearly meridional trough extends from Chicago
to Lake Charles this morning. At the surface, a frontal boundary
extends from near Detroit to Nashville to San Antonio. While most
of the land portion of our CWA is without precipitation this
morning, showers and thunderstorms are occurring over much of the
marine area from Mississippi Sound, across Plaquemines Parish into
our western coastal waters. Even been one or two indications of
waterspouts on radar. Some fog noted, especially at McComb.
Temperatures range from near 70 across the north, to the mid and
upper 70s south of Lake Pontchartrain.
&&
.SHORT TERM...
Upper trough not going much of anywhere through the end of the
work week. Some drying noted in forecast soundings across the
western half of the area, with precipitable water values down to
about 1.6 inches today and 1.2-1.4 tomorrow and Friday. Have
backed down rain chances somewhat across the west half to 30-40
percent, and that may still be a bit high. Across far eastern
portions of the area, likely to categorical POPs still justified,
especially today. Forecast 24 hour rain amounts on the Mississippi
coast down to Plaquemines Parish of 1-2 inches still expected,
with locally higher amounts. Marginal risk of excessive rainfall
still valid for those areas.
Clouds and precipitation should hold temperatures from getting
much past 90 for highs through the end of the week. 35
&&
.LONG TERM...
As Bermuda high tries to shift westward over the weekend, the
moisture over the eastern areas will move back westward,
justifying an increase in rain chances, particularly on Saturday.
As we get beyond Sunday, still some question as to the strength
and location of any upper ridging that is forecast to occur. Can't
dry out the forecast completely, but somewhat lower rain chances
and slightly hotter high temperatures appear to be on tap for
Monday into mid-week. 35
&&
.AVIATION...
Ceilings expected to be in and out from BKN030 to BKN060. There
should be a high enough chance for TS today to show in prevailing
groups again. This should start around sunrise for terminals
closest to the coast. Less coverage north during the morning hours
will keep TS out of prevailing groups for that time frame but
will show during the afternoon early evening. All TS should be
capable of producing at least 15mph outflows while several could
reach as high as 30mph.
&&
.MARINE...
Nocturnal sh/ts look to occur nightly and persist through much of
the daylight hours as well. These sh/ts will produce gusty winds of
15-20kt for the most part with a few reaching up to 35kt.
Waterspouts will be a possibility as well. South to southwest winds
will remain through the work week. A change to a more easterly to
southeast direction is expected by the weekend into next week.
Strongest wind speeds should be found mainly in the offshore waters
and from Southwest Pass to the Mississippi Sound. Speeds should be
up to 15kt today. There could be a few spots of up to 20kt as well
and will flag accordingly if not convectively driven.
&&
.DECISION SUPPORT...
DSS code: Blue
Deployed: None
Activation: None
Activities: Marginal risk excessive rainfall
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 88 69 89 70 / 40 20 30 10
BTR 89 70 91 72 / 40 20 30 10
ASD 86 71 88 72 / 50 30 40 40
MSY 86 75 89 75 / 50 40 40 40
GPT 86 73 87 75 / 60 50 40 50
PQL 86 72 86 73 / 70 60 50 50
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Aug 1, 4:13 AM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 413 AM CDT Wed Aug 1 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-012115- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 413 AM CDT Wed Aug 1 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A marginal risk of excessive rainfall will exist along and east of a line from Interstate 59 to Houma. Rainfall amounts are expected be mainly 1 to 2 inches with locally higher amounts in these areas. Waterspout activity will be possible today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A marginal risk of excessive rainfall will remain along and east of a line from Interstate 59 to Houma through at least Thursday. Rainfall amounts are expected be mainly 1 to 2 inches with locally higher amounts in these areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 1, 6:16 AM CDT, 1 minute before
Special Weather Statement
National Weather Service New Orleans LA
616 AM CDT WED AUG 1 2018
LAZ058-060-061-011145-
St. Charles-St. John The Baptist-Upper Jefferson-
616 AM CDT WED AUG 1 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. JOHN THE BAPTIST...
NORTHWESTERN ST. CHARLES AND NORTHWESTERN JEFFERSON PARISHES...
At 614 AM CDT, a strong thunderstorm producing a waterspout was
located near Norco, or 8 miles northeast of Hahnville, moving
southwest at 10 mph. This waterspout could move ashore before
dissipating.
Locations impacted include...
Hahnville, Laplace, Metairie, Killona, Norco, Montz, Ama, Destrehan,
Taft, New Sarpy, St. Rose, Luling, Waggaman, Edgard, River Ridge and
New Orleans Armstrong Airport.
LAT...LON 3002 9054 3011 9043 3009 9041 3006 9037
3006 9030 3005 9026 3003 9021 2987 9028
TIME...MOT...LOC 1114Z 029DEG 7KT 3007 9033The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 2:05 AM CDT | Special Marine Warning | LIX | 25 min | |
| Aug 1, 6:12 AM CDT | Special Marine Warning | LIX | 33 min | |
| Aug 1, 6:16 AM CDT | Special Weather Statement | LIX | Saint Charles | 29 min |
| Aug 1, 7:37 AM CDT | Special Marine Warning | LIX | 23 min | |
| Aug 1, 10:59 AM CDT | Special Marine Warning | LIX | 91 min |
Nearby
Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.